Alert archive / North Dakota / Wind Chill Advisories in 2008
Wind Chill Advisory 13, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Dec 22, 2008, 2:57 AM MST for 12 counties in North Dakota. It took effect at Dec 22, 2008, 5:00 AM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2008, 2:57 AM MST (09:57 UTC)
- In effect from
- Dec 22, 2008, 5:00 AM MST
- Expired
- Dec 22, 2008, 11:00 AM MST
- In force
- 6 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Mercer County, ND, Oliver County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 149 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.0 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 220957 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 357 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY MONDAY MORNING OVER SOUTHWESTERN NORTH DAKOTA AND PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...AND A WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH TUESDAY EVENING... .SOUTHEAST WINDS OF 10 TO 20 MPH OVER SOUTHWESTERN NORTH DAKOTA AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO THIS MORNING. CLOUDS WILL CONTINUE TO INCREASE THROUGHOUT THE MORNING HOURS WHICH WILL HELP TO WARM THE ACTUAL AIR TEMPERATURES AND REDUCE THE WIND CHILL THREAT. BY NOON THE ACTUAL AIR TEMPERATURES WILL WARM TO AROUND ZERO DEGREES...RESULTING IN THE WIND CHILL VALUES TO FALL OUTSIDE OF THE ADVISORY LEVEL RANGE. IN ADDITION...A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. SNOW WILL DEVELOP OVER SOUTHWESTERN NORTH DAKOTA BY AROUND NOON...THEN SPREAD ACROSS WESTERN AND CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND EVENING HOURS. SNOW WILL CONTINUE TONIGHT INTO TUESDAY MORNING THEN GRADUALLY TAPER OFF TUESDAY BY EVENING. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA...WITH 1 TO 3 INCHES OVER NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. EXPECT HAZARDOUS TRAVEL CONDITIONS TO DEVELOP LATE MONDAY AFTERNOON THROUGH TUESDAY EVENING. IF YOU HAVE TRAVEL PLANS THIS AFTERNOON THROUGH TUESDAY EVENING...USE EXTRA CARE WHILE NAVIGATING ROADS...AND DO NOT LEAVE HOME WITHOUT A WINTER SURVIVAL KIT. NDZ018-031>033-040-041-043-044-221800- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ /O.NEW.KBIS.WW.Y.0020.081222T1800Z-081224T0000Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 357 AM CST MON DEC 22 2008 /257 AM MST MON DEC 22 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ TUESDAY. SOUTHEAST WINDS OF 10 TO 20 MPH OVER SOUTHWESTERN NORTH DAKOTA COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019-020-034-042-045-221800- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ /O.NEW.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES 357 AM CST MON DEC 22 2008 /257 AM MST MON DEC 22 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT. SOUTHEAST WINDS OF 10 TO 20 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WITH ACTUAL AIR TEMPERATURES RANGING FROM 10 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ021>023-025-035>037-046>048-050-051-221800- /O.NEW.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 357 AM CST MON DEC 22 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER SOUTH CENTRAL AND SOUTHERN NORTH DAKOTA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ017-221800- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ MCKENZIE- INCLUDING THE CITY OF...WATFORD CITY 357 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. SOUTHEAST WINDS OF 10 TO 20 MPH OVER PORTIONS OF WESTERN NORTH DAKOTA COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
2 follow-up statements
000 WWUS43 KBIS 221036 CCA WSWBIS URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 434 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY MONDAY MORNING OVER SOUTHWESTERN NORTH DAKOTA AND PORTIONS OF WESTERN AND SOUTH CENTRAL NORTH DAKOTA...AND A WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH TUESDAY EVENING... .SOUTHEAST WINDS OF 10 TO 20 MPH OVER SOUTHWESTERN NORTH DAKOTA AND PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO THIS MORNING. CLOUDS WILL CONTINUE TO INCREASE THROUGHOUT THE MORNING HOURS WHICH WILL HELP TO WARM THE ACTUAL AIR TEMPERATURES AND REDUCE THE WIND CHILL THREAT. BY NOON THE ACTUAL AIR TEMPERATURES WILL WARM TO AROUND ZERO DEGREES...RESULTING IN THE WIND CHILL VALUES TO FALL OUTSIDE OF THE ADVISORY LEVEL RANGE. IN ADDITION...A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. SNOW WILL DEVELOP OVER SOUTHWESTERN NORTH DAKOTA BY AROUND NOON...THEN SPREAD ACROSS WESTERN AND CENTRAL NORTH DAKOTA DURING THE AFTERNOON AND EVENING HOURS. SNOW WILL CONTINUE TONIGHT INTO TUESDAY MORNING THEN GRADUALLY TAPER OFF BY TUESDAY EVENING. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA...WITH 1 TO 3 INCHES OVER NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. EXPECT HAZARDOUS TRAVEL CONDITIONS TO DEVELOP LATE MONDAY AFTERNOON THROUGH TUESDAY EVENING. IF YOU HAVE TRAVEL PLANS THIS AFTERNOON THROUGH TUESDAY EVENING...USE EXTRA CARE WHILE NAVIGATING ROADS...AND DO NOT LEAVE HOME WITHOUT A WINTER SURVIVAL KIT. NDZ018-031>033-040-041-043-044-221900- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ /O.NEW.KBIS.WW.Y.0020.081222T1800Z-081224T0000Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 434 AM CST MON DEC 22 2008 /334 AM MST MON DEC 22 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ TUESDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ TUESDAY. SOUTHEAST WINDS OF 10 TO 20 MPH OVER SOUTHWESTERN NORTH DAKOTA COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER SOUTHWESTERN NORTH DAKOTA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019-020-034-042-045-221900- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ /O.NEW.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES 434 AM CST MON DEC 22 2008 /334 AM MST MON DEC 22 2008/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. A WINTER WEATHER ADVISORY HAS ALSO BEEN ISSUED. THIS WINTER WEATHER ADVISORY FOR SNOW IS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT. SOUTHEAST WINDS OF 10 TO 20 MPH OVER PORTIONS OF SOUTH CENTRAL NORTH DAKOTA WITH ACTUAL AIR TEMPERATURES RANGING FROM 10 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ021>023-025-035>037-046>048-050-051-221900- /O.NEW.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 434 AM CST MON DEC 22 2008 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT. A STORM SYSTEM COMING ASHORE FROM THE PACIFIC NORTHWEST WILL MOVE THROUGH THE INTER MOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER SOUTH CENTRAL AND SOUTHERN NORTH DAKOTA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ017-221800- /O.NEW.KBIS.WC.Y.0013.081222T1200Z-081222T1800Z/ MCKENZIE- INCLUDING THE CITY OF...WATFORD CITY 434 AM CST MON DEC 22 2008 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. SOUTHEAST WINDS OF 10 TO 20 MPH OVER PORTIONS OF WESTERN NORTH DAKOTA COMBINED WITH ACTUAL AIR TEMPERATURES RANGING FROM 5 BELOW TO 20 BELOW ZERO...WILL RESULT IN WIND CHILL TEMPERATURES BETWEEN 25 BELOW AND 40 BELOW ZERO MONDAY MORNING. A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. $$ KS
000 WWUS43 KBIS 221830 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1225 PM CST MON DEC 22 2008 ...WINTER WEATHER ADVISORY FOR PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA THIS AFTERNOON THROUGH TUESDAY EVENING... .CLOUDS SHOULD CONTINUE TO INCREASE THROUGHOUT THE AFTERNOON HOURS...WHICH WILL HELP TO WARM THE ACTUAL AIR TEMPERATURES AND REDUCE THE WIND CHILL THREAT...THOUGH WIND CHILLS ARE EXPECTED TO REMAIN BETWEEN 15 BELOW AND 30 BELOW ZERO THROUGH TUESDAY EVENING. MEANWHILE...A STORM SYSTEM MOVING INTO THE INTERMOUNTAIN WEST AND ACROSS THE CENTRAL AND NORTHERN HIGH PLAINS TONIGHT THROUGH TUESDAY IS EXPECTED TO CAUSE TRAVEL DIFFICULTIES ACROSS WESTERN AND CENTRAL NORTH DAKOTA. LIGHT SNOW HAS ALREADY DEVELOPED OVER SOUTHWESTERN NORTH DAKOTA...AND AREAL COVERAGE OF SNOW SHOULD INCREASE THROUGH MONDAY EVENING AS THE SURFACE LOW PASSES THROUGH SOUTH DAKOTA. SNOW SHOULD CONTINUE TONIGHT INTO TUESDAY MORNING THEN GRADUALLY TAPER OFF BY TUESDAY EVENING. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA... WITH 1 TO 3 INCHES OVER NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. EXPECT HAZARDOUS TRAVEL CONDITIONS TO DEVELOP LATE MONDAY AFTERNOON THROUGH TUESDAY EVENING. IF YOU HAVE TRAVEL PLANS THIS AFTERNOON THROUGH TUESDAY EVENING...USE EXTRA CARE WHILE NAVIGATING ROADS...AND DO NOT LEAVE HOME WITHOUT A WINTER SURVIVAL KIT. NDZ018-031>033-040-041-043-044-230230- /O.EXP.KBIS.WC.Y.0013.000000T0000Z-081222T1800Z/ /O.CON.KBIS.WW.Y.0020.000000T0000Z-081224T0000Z/ DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...KILLDEER...BEACH...MEDORA...DICKINSON... MARMARTH...MOTT...BOWMAN...HETTINGER 1225 PM CST MON DEC 22 2008 /1125 AM MST MON DEC 22 2008/ ...WIND CHILL ADVISORY HAS BEEN REPLACED BY A WINTER WEATHER ADVISORY...WHICH REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY... THE WIND CHILL ADVISORY HAS BEN REPLACED BY A WINTER WEATHER ADVISORY...WHICH REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ TUESDAY. VERY COLD TEMPERATURES ARE WARMING SLIGHTLY IN RESPONSE TO AN APPROACHING STORM SYSTEM CURRENTLY OVER THE INTERMOUNTAIN REGION. EXPECT AREAL COVERAGE OF SNOW TO INCREASE THROUGH MONDAY EVENING...WITH TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES EXPECTED OVER CENTRAL AND SOUTHERN NORTH DAKOTA...AND 1 TO 3 INCHES POSSIBLE OVER NORTHWESTERN AND NORTH CENTRAL NORTH DAKOTA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ NDZ019-020-034-042-045-230230- /O.EXP.KBIS.WC.Y.0013.000000T0000Z-081222T1800Z/ /O.CON.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MERCER-OLIVER-MORTON-GRANT-SIOUX- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... ELGIN...FORT YATES 1225 PM CST MON DEC 22 2008 /1125 AM MST MON DEC 22 2008/ ...WINTER WEATHER ADVISORY...WHICH REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT... ...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT. WARMING AIR TEMPERATURES HAVE ALLOWED WIND CHILL VALUES TO RISE ABOVE WIND CHILL ADVISORY CRITERIA OVER MUCH OF THE REGION...SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED. EXPECT THAT WIND CHILL VALUES WILL REMAIN BETWEEN 15 BELOW AND 25 BELOW ZERO FOR THE REMAINDER OF THE DAY. $$ NDZ017-221930- /O.EXP.KBIS.WC.Y.0013.000000T0000Z-081222T1800Z/ MCKENZIE- INCLUDING THE CITY OF...WATFORD CITY 1225 PM CST MON DEC 22 2008 ...WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. WARMING AIR TEMPERATURES HAVE ALLOWED WIND CHILL VALUES TO RISE ABOVE WIND CHILL ADVISORY CRITERIA OVER MUCH OF THE REGION...SO THE WIND CHILL ADVISORY HAS BEEN ALLOWED TO EXPIRE AS PLANNED. EXPECT THAT WIND CHILL VALUES WILL REMAIN BETWEEN 15 BELOW AND 25 BELOW ZERO FOR THE REMAINDER OF THE DAY. $$ NDZ021>023-025-035>037-046>048-050-051-230230- /O.CON.KBIS.WW.Y.0020.081223T0000Z-081224T0600Z/ MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-STUTSMAN-EMMONS- LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...GARRISON...MCCLUSKY...HARVEY... CARRINGTON...BISMARCK...STEELE...JAMESTOWN...LINTON...NAPOLEON... EDGELEY...ASHLEY...OAKES 1225 PM CST MON DEC 22 2008 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT... A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO MIDNIGHT CST TUESDAY NIGHT. A STORM SYSTEM MOVING INTO THE NORTHERN PLAINS THIS AFTERNOON AND EVENING IS EXPECTED TO CAUSE INCREASING AREAL COVERAGE OF SNOW THAT HAS ALREADY SPREAD INTO SOUTHWESTERN NORTH DAKOTA THIS MORNING. TOTAL SNOWFALL ACCUMULATIONS THROUGH TUESDAY EVENING OF 2 TO 5 INCHES CAN BE EXPECTED OVER SOUTH CENTRAL AND SOUTHERN NORTH DAKOTA. A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SCHECK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Dec 22, 2:32 AM MST, 25 minutes earlier.
Area forecast discussion, Dec 22, 2:32 AM MST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CST MON DEC 22 2008 .SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT.. FORECAST CONCERNS IN THE SHORT TERM REVOLVE AROUND A WINTER WEATHER ADVISORY OVER OUR CENTRAL AND SOUTHERN CWA LATER TODAY THROUGH TUESDAY EVENING...AND A WIND CHILL ADVISORY OVER PORTIONS OF OUR WESTERN AND SOUTHWESTERN ZONES THIS MORNING. FIRST...LATEST SURFACE ANALYSIS SHOWS INCREASING EAST/SOUTHEASTERLY WINDS TO AT LEAST 10KT UPSTREAM OF OUR WESTERN/SOUTHWESTERN ZONES WHICH IS ON TRACK WITH WHAT IS IN THE GRIDS. ANTICIPATING WIND CHILL ADVISORY CRITERIA (-25F TO -40F) TO BE REACHED BETWEEN 12Z AND 18Z TODAY AND THUS HAVE ISSUED A WIND CHILL ADVISORY. PLEASE REFER TO BIS THE LATEST WATER VAPOR IMAGES SHOW THE LEADING EDGE OF HIGH CLOUDS NOW MAKING THEIR WAY INTO OUR SOUTHWEST ZONES. UPPER LOW SEEN SPINNING OVER VANCOUVER ISLAND WITH ATTENDING H3 120KT JET MOVING INTO BASE OF TROUGH ALONG THE WEST COAST AT THIS TIME. MODELS IN GOOD AGREEMENT WITH A WEAKLY DEFINED COUPLED JET SCENARIO SETTING UP TONIGHT INTO EARLY TUESDAY WITH ONE JET STREAK MOVING FROM IDAHO INTO NORTH DAKOTA LATER TODAY/TONIGHT...WHILE THE AFOREMENTIONED AND STRONGER JET MAX MOVES FROM THE PACIFIC COAST INTO THE SOUTHWESTERN STATES TODAY AND EJECTS NORTHEAST INTO THE CENTRAL PLAINS TONIGHT INTO TUESDAY. ENOUGH H85-H7 OMEGA/LIFT FOR CATEGORICAL POPS TONIGHT. THE H7 LOW/THERMAL TROUGH SLOWLY MOVE THROUGH THE CWA ON TUESDAY KEEPING THE SNOW THREAT ALIVE FOR THE MAJORITY OF THE MORNING HOURS AND SLOWLY WANING DURING THE AFTERNOON AS THE H7 LOW MOVES EAST. THE GFS AND ECMWF ARE SIMILAR WITH THE POSITION OF THE 500MB/700MB LOW TRACK BUT THE LATEST ECMWF IS ALSO MORE AGGRESSIVE WITH QPF AMOUNTS IN THE WEST AND IN THE NORTH. THE GFS IS NEARLY THE OPPOSITE WITH THE CENTRAL AND SOUTHERN SECTIONS GETTING THE BULK OF THE SNOW AND MUCH LESS IN THE NORTHERN ZONES. GIVEN THE SIMILAR TRACK OF THE MID/UPPER LOWS AND SFC TROUGH...FELT THE ECMWFS PLACEMENT OF THE HIGHEST QPF WAS TOO FAR NORTH. DECIDED TO FOLLOW THE LATEST GFS AND HPC WINTER WEATHER DESK GUIDANCE IN DETERMINING WHERE TO ISSUE THE WINTER WEATHER ADVISORY SNOW POTENTIAL. BOTH AGREE THAT THE BEST THREAT OF 2 TO 5 INCHES WOULD OCCUR OVER OUR CENTRAL AND SOUTHERN ZONES FROM LATE TODAY THROUGH TUESDAY EVENING. WILL FORGO ANY MENTION OF AN ADVISORY IN THE NORTHERN ZONES...BUT AGREE THAT 1 TO 3 INCHES IS CERTAINLY FEASIBLE THERE. THE TIMING OF SNOW TODAY LOOKS REASONABLE PER GFS/ECMWF...GIVEN WHERE THE SNOW IS OCCURRING ON THE REGIONAL LOOP. FELT THE 00Z NAM WAS ABOUT 6HR SLOWER THAN BOTH THE GFS/ECMWF AND THUS DID NOT FOLLOW. SFC LOW CURRENTLY OVER SOUTHERN IDAHO ADVANCES EAST TO AROUND RIVERTON WYOMING BY 00Z TUE AND THEN SPREADS OUT INTO THE CENTRAL PLAINS TONIGHT THROUGH TUESDAY WITH AN INVERTED TROUGH POKING INTO NORTH DAKOTA. THIS WILL ENHANCE THE SFC CONVERGENCE TONIGHT INTO EARLY TUESDAY MORNING. THE SFC TROUGH MOVES EAST TUESDAY WITH THE MID/UPPER LEVEL DYNAMICS TAKING OVER AND BRINGING ADDITIONAL SNOW TO THE AREA. DECIDED TO END THE ADVISORY IN THE SOUTHWEST BY 00Z WED..BUT KEPT IT GOING OVER SOUTH CENTRAL NORTH DAKOTA THROUGH 06Z WEDS. THE SNOW TAPERS OFF TUESDAY EVENING WITH DRY CONDITIONS SETTING UP FOR CHRISTMAS EVE. .LONG TERM...THURSDAY THROUGH MONDAY... A FAIRLY ACTIVE MID/UPPER LEVEL PATTERN IS NOW BEING DEPICTED BY MEDIUM AND LONG RANGE GUIDANCE FOR THE LAST WEEK OF DECEMBER. A LONG WAVE UPPER TROUGH WILL MOVE ACROSS THE PLAINS THURSDAY INTO FRIDAY SO WILL MAINTAIN SLIGHT CHANCE POPS FOR THIS PERIOD AS STILL SOME UNCERTAINTY OF WHERE THE BEST PRECIP CHANCES WILL BE LOCATED. AFTERWARDS A SERIES OF S/WV TROUGHS SATURDAY THROUGH MID NEXT WEEK MOVE ACROSS SOUTHERN CANADA AND THE NORTHERN CONUS...FLATTENING THE RIDGE AND PREVENTING THE WARM-UP PREVIOUSLY ADVERTISED BY MODELS. HAVE KEPT THE FORECAST DRY FOR NOW AFTER FRIDAY WITH LOTS OF UNCERTAINTY WITH THESE SMALLER SCALE FEATURES. A ROLLER COASTER OF TEMPERATURES WITH THIS PATTERN CAN BE EXPECTED. && .AVIATION... DETERIORATING FLYING CONDITIONS CAN BE EXPECTED THIS AFTERNOON AND INTO EARLY THIS EVENING SOUTHWEST TO NORTHEAST AS A SFC TROUGH OF LOW PRESSURE MOVING INTO THE NORTHERN PLAINS INCREASES CLOUDS AND LOWERS CIGS. BY THIS EVENING AND INTO THE OVERNIGHT HOURS MFVR CIGS AND VIS WILL TRANSITION TO IFR AND BELOW AS AREAS OF SNOW ENCOMPASS NORTH DAKOTA. THESE ADVERSE FLYING CONDITIONS WILL LIKELY PERSIST THROUGH TUESDAY MORNING AND AFTERNOON BEFORE SLOWLY IMPROVING TUESDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE LOCAL REGION. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 6 PM CST /5 PM MST/ THIS EVENING TO MIDNIGHT CST /11 PM MST/ TUESDAY NIGHT FOR NDZ019>023-025- 034>037-042-045>048-050-051. WIND CHILL ADVISORY FROM 6 AM CST /5 AM MST/ THIS MORNING TO NOON CST /11 AM MST/ TODAY FOR NDZ017>020-031>034-040>045. WINTER WEATHER ADVISORY FROM NOON CST /11 AM MST/ TODAY TO 6 PM CST /5 PM MST/ TUESDAY FOR NDZ018-031>033-040-041-043-044. && KS/NH
Hazardous weather outlook, Dec 21, 3:33 AM MST, 23 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BISMARCK ND 433 AM CST SUN DEC 21 2008 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 433 AM CST SUN DEC 21 2008 /333 AM MST SUN DEC 21 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILL TEMPERATURES AND AREAS OF BLOWING AND DRIFTING SNOW THROUGH SUNDAY MORNING. A WIND CHILL WARNING REMAINS IN EFFECT UNTIL UNTIL NOON CST OR 11 AM MST TODAY. STRONG NORTHWEST WINDS OF 20 TO 35 MPH...WITH GUSTS UP TO AROUND 40 MPH...WILL CONTINUE ACROSS WEST AND CENTRAL NORTH DAKOTA THROUGH SUNDAY MORNING. THESE WINDS COMBINED WITH ACTUAL AIR TEMPERATURES BETWEEN 10 AND 20 BELOW ZERO...WILL PRODUCE DANGEROUS WIND CHILL TEMPERATURES OF 40 TO 50 BELOW ZERO THROUGH EARLY SUNDAY AFTERNOON. IN ADDITION...THE STRONG NORTHWEST WINDS COMBINED WITH RECENT SNOWFALL WILL CONTINUE TO CREATE WIDESPREAD BLOWING AND DRIFTING SNOW THROUGH SUNDAY MORNING...REDUCING VISIBILITIES TO BETWEEN ONE AND THREE MILES...ESPECIALLY IN THE OPEN COUNTRY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY MORE SNOW LATE MONDAY AND TUESDAY. ANOTHER STRONG NORTHEAST PACIFIC STORM IS EXPECTED TO MOVE ONSHORE ACROSS THE PACIFIC NORTHWEST LATER TODAY AND MOVE OUT ACROSS THE PLAINS MONDAY NIGHT INTO TUESDAY. AS THIS OCCURS...SNOW IS LIKELY TO DEVELOP ACROSS WESTERN AND SOUTHWESTERN NORTH DAKOTA MONDAY MORNING...BEFORE SPREADING INTO CENTRAL NORTH DAKOTA BY LATE AFTERNOON AND EARLY EVENING. SNOW WILL BECOME LIKELY MONDAY NIGHT AND GRADUALLY LESSEN DURING THE DAY TUESDAY. GIVEN THAT THIS STORM IS STILL A COUPLE OF DAYS AWAY...SOME UNCERTAINTY EXISTS AS TO ITS EXACT EVOLUTION. HOWEVER...CURRENT INDICATIONS CONTINUE TO SUGGEST THAT THIS STORM WILL BE CAPABLE OF PRODUCING MODERATE SNOW ACCUMULATIONS ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA LATE MONDAY INTO TUESDAY. THEREFORE...THIS STORM SYSTEM HAS THE POTENTIAL TO SIGNIFICANTLY IMPACT TRAVEL ACROSS THE NORTHERN PLAINS EARLY THIS HOLIDAY WEEK. PERSONS PLANING TRAVEL DURING THIS PERIOD ARE URGED TO CHECK THE LATEST WEATHER FORECASTS AS WE GET CLOSER TO THIS EVENT. THE REMAINDER OF THE HOLIDAY WEEK APPEARS TO BE QUIET...AT LEAST THROUGH CHRISTMAS. TEMPERATURES WILL REMAIN WELL BELOW AVERAGE. HOWEVER...TEMPERATURES ARE EXPECTED TO MODERATE SLIGHTLY ON CHRISTMAS DAY WITH HIGHS BETWEEN 10 AND 25 ABOVE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED MONDAY NIGHT THROUGH TUESDAY FOR SNOWFALL ACCUMULATION REPORTS. KS/KJB/KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 22, 2:57 AM MST | Winter Weather Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 35 hr |
Nearby
Wind Chill Advisories in North Dakota, 2008Every wind chill advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.